Alert archive / Colorado / Winter Storm Warnings in 2014
Winter Storm Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this winter storm warning at Dec 14, 2014, 4:00 AM MST for 4 counties in Colorado. It took effect at Dec 14, 2014, 12:00 PM MST. It was in force for 17 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2014, 4:00 AM MST (11:00 UTC)
- In effect from
- Dec 14, 2014, 12:00 PM MST
- Expired
- Dec 15, 2014, 5:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 4:50 PM MST | SNOW 4 | Sterling, CO | |
| Dec 14, 4:50 PM MST | SNOW 4 | Sterling, CO | |
| Dec 14, 8:00 PM MST | SNOW 7 | Sterling, CO | |
| Dec 15, 4:18 AM MST | HEAVY SNOW 9 | Peetz, CO | 3 1/2 TO 4 FOOT DRIFTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS45 KBOU 141100 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 400 AM MST SUN DEC 14 2014 ...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS... .A STRONG STORM SYSTEM ORGANIZING OVER NORTHEAST NEW MEXICO THIS MORNING WILL MOVE INTO SOUTH CENTRAL KANSAS BY TONIGHT. THIS STORM TRACK WILL BRING THE HEAVIEST SNOW TO THE MOUNTAINS AS WELL AS THE FAR NORTHEAST AND EAST CENTRAL PLAINS OF COLORADO. STRONG WINDS WILL ALSO BE DEVELOPING ON THE EASTERN PLAINS WITH AREAS OF BLOWING AND DRIFTING SNOW. LIGHTER SNOW IS EXPECTED TO OCCUR ACROSS THE FRONT RANGE I-25 CORRIDOR WITH ANYWHERE FROM A DUSTING TO AS MUCH AS 3 INCHES POSSIBLE. COZ048>051-141900- /O.UPG.KBOU.WS.A.0012.141214T1900Z-141215T1200Z/ /O.NEW.KBOU.WS.W.0012.141214T1900Z-141215T1200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 400 AM MST SUN DEC 14 2014 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...RAIN AND SNOW WILL DEVELOP LATER THIS MORNING. IT WILL BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON...AND CHANGE TO ALL SNOW. THE SNOW WILL THEN BE HEAVY AT TIMES THROUGH THIS EVENING BEFORE GRADUALLY DECREASING OVERNIGHT. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * WIND/VISIBILITY...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITY FALLING TO A QUARTER MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-034-141900- /O.EXT.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 400 AM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...SNOW WILL CONTINUE THROUGH TONIGHT. THE HEAVIEST SNOW WILL FALL THIS MORNING WITH SNOWFALL RATES AVERAGING CLOSE TO ONE INCH PER HOUR. * SNOW ACCUMULATIONS...4 TO 12 INCHES. * WIND/VISIBILITY...NORTHWEST 5 TO 15 MPH WITH OCCASIONAL GUSTS TO 25 MPH. VISIBILITY AS LOW AS ONE QUARTER MILE DURING HEAVIER SNOWFALL. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE HEAVY SNOWFALL. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ KRIEDERMAN/BARJENBRUCH
3 follow-up statements
009 WWUS45 KBOU 141823 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1123 AM MST SUN DEC 14 2014 ...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS... .A STRONG STORM SYSTEM WILL MOVE FROM NORTHEAST NEW MEXICO INTO SOUTH CENTRAL KANSAS BY TONIGHT. SNOW WILL CONTINUE IN THE MOUNTAINS THIS AFTERNOON...WITH HEAVY SNOW DEVELOPING OVER THE NORTHEAST AND EAST CENTRAL PLAINS OF COLORADO THIS AFTERNOON AND INTO THE EVENING. STRONG WINDS WILL ALSO BE DEVELOPING ON THE EASTERN PLAINS WITH AREAS OF BLOWING AND DRIFTING SNOW. LIGHTER SNOW IS EXPECTED TO OCCUR ACROSS THE FRONT RANGE I-25 CORRIDOR WITH 1 TO 3 INCHES IN MOST AREAS. COZ048>051-150230- /O.CON.KBOU.WS.W.0012.141214T1900Z-141215T1200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 1123 AM MST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...RAIN AND SNOW WILL BECOME WIDESPREAD AND CHANGE TO HEAVY SNOW THIS AFTERNOON. THE SNOW WILL THEN BE HEAVY AT TIMES THROUGH THIS EVENING BEFORE GRADUALLY DECREASING OVERNIGHT. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * WIND/VISIBILITY...NORTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITY FALLING TO A QUARTER MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE BLOWING SNOW AND HEAVY SNOWFALL. NEAR BLIZZARD CONDITIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER DELAYING TRAVEL. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT... FOOD...WATER AND WARM CLOTHING IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ042-044>047-150230- /O.EXB.KBOU.WW.Y.0040.141214T1900Z-141215T1200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 1123 AM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. * TIMING...SNOW WILL BECOME WIDESPREAD AND WILL BE HEAVY AT TIMES THIS AFTERNOON INTO THE EVENING...THEN DIMINISH OVERNIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * WIND/VISIBILITY...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH PRODUCING BLOWING AND DRIFTING SNOW. VISIBILITIES REDUCED TO BELOW A QUARTER MILE AT TIMES. * IMPACTS...ROADS WILL BECOME ICY AND SNOWPACKED WITH DRIFTING SNOW DEVELOPING BY THIS EVENING. NEAR BLIZZARD CONDITIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ031-033-034-150230- /O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1123 AM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...SNOW WILL CONTINUE TODAY...THEN DECREASE OVERNIGHT. * SNOW ACCUMULATIONS...6 TO 12 INCHES. * WIND/VISIBILITY...NORTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITY AS LOW AS ONE QUARTER MILE DURING HEAVIER SNOWFALL. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE HEAVY SNOWFALL. IF TRAVELING ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GIMMESTAD
002 WWUS45 KBOU 150205 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 705 PM MST SUN DEC 14 2014 ...WINTER STORM TO IMPACT THE MOUNTAINS AND NORTHEAST PLAINS... .A STRONG STORM SYSTEM WILL MOVE NORTHEAST ACROSS KANSAS TONIGHT. SNOW...POSSIBLY HEAVY AT TIMES...WILL CONTINUE THROUGH THE EVENING AND SLOWLY DECREASE LATE TONIGHT OVER THE EASTERN PLAINS. IN ADDITION TO THE SNOW...GUSTY NORTH WINDS WILL WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW. IN THE MOUNTAINS...NORTHWEST FLOW BEHIND THIS SYSTEM WILL KEEP LIGHT SNOW GOING OVERNIGHT. COZ048>051-151200- /O.CON.KBOU.WS.W.0012.000000T0000Z-141215T1200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 705 PM MST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...SNOW...HEAVY AT TIMES WILL CONTINUE THROUGH THIS EVENING BEFORE GRADUALLY DECREASING OVERNIGHT. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * WIND/VISIBILITY...NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITY WILL FALL TO A QUARTER MILE OR LESS AT TIMES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CONSIDER DELAYING TRAVEL. IF YOU MUST TRAVEL...KEEP A FLASHLIGHT... FOOD... WATER AND WARM CLOTHING IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ COZ031-033-034-151200- /O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 705 PM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...LIGHT SNOW WILL CONTINUE OVERNIGHT. * SNOW ACCUMULATIONS...UP TO ADDITIONAL 3 INCHES OF SNOW WILL FALL TONIGHT BRINGING THE TOTAL SNOWFALL TO 6 TO 12 INCHES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COZ042-044>047-151200- /O.CON.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 705 PM MST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...SNOW WILL CONTINUE INTO THE EVENING...THEN DIMINISH OVERNIGHT. * SNOW ACCUMULATIONS...3 TO 6 INCHES. * WIND/VISIBILITY...NORTH 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED TO BELOW A QUARTER MILE AT TIMES. * IMPACTS...ROADS WILL BE ICY AND SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS. VISIBILITIES WILL BE REDUCED AT TIMES DUE TO THE BLOWING SNOW AND HEAVY SNOWFALL. IF TRAVELING...ALLOW EXTRA TIME TO REACH YOUR DESTINATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
169 WWUS45 KBOU 151159 WSWBOU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 459 AM MST MON DEC 15 2014 COZ048>051-151300- /O.EXP.KBOU.WS.W.0012.000000T0000Z-141215T1200Z/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING THE CITIES OF...CROOK...MERINO...STERLING...PEETZ... AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK... AMHERST...HAXTUN...HOLYOKE 459 AM MST MON DEC 15 2014 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... AREAS OF LIGHT SNOW WILL CONTINUE THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. GUSTY WINDS TO 45 MPH TODAY WILL REDUCE VISIBILITY IN BLOWING SNOW AS IT PICKS UP ALREADY FALLEN SNOW. $$ COZ031-033-034-151300- /O.EXP.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF... EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS... RABBIT EARS PASS...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 459 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... AREAS OF LIGHT SNOW WILL CONTINUE ALONG THE HIGHER TERRAIN...WITH UP TO AN INCH OF ADDITIONAL ACCUMULATION THROUGH THE DAY. $$ COZ042-044>047-151300- /O.EXP.KBOU.WW.Y.0040.000000T0000Z-141215T1200Z/ NORTHEAST WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS... BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON... MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER 459 AM MST MON DEC 15 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... AREAS OF LIGHT SNOW WILL CONTINUE THIS MORNING WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED. GUSTY WINDS TO 45 MPH TODAY WILL REDUCE VISIBILITY IN BLOWING SNOW AS IT PICKS UP SNOW ON THE GROUND. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 3:46 AM MST, 14 minutes earlier.
Area forecast discussion, Dec 14, 3:46 AM MST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 346 AM MST SUN DEC 14 2014 .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 346 AM MST SUN DEC 14 2014 AN UPPER TROUGH IS MOVING INTO WESTERN COLORADO AS A CUTOFF LOW MOVES EAST ACROSS NORTHERN NEW MEXICO. MOISTURE IN INCREASING ACROSS THE MOUNTAINS FROM SOUTH TO NORTH WITH A GOOD AMOUNT OF SNOW ALREADY FALLING IN SOUTH PARK AND ACROSS INTO SUMMIT...CLEAR CREEK AND GRAND COUNTIES. AT THE SURFACE...A LOW OVER THE EASTERN PLAINS IS SLOWLY MOVING SOUTH AS HIGH PRESSURE PUSHES DOWN FROM THE NORTH. THE MAIN COLD FRONT IS UP IN CENTRAL WYOMING...BUT ALREADY THERE ARE SOME WEAK PRESSURE RISES AHEAD OF THE MAIN FRONT AS THE SURFACE LOW INCHES SOUTH. PLATTEVILLE PROFILER ALREADY SHOWING NORTHERLY WINDS UP TO 700 MB WITHIN THE LAST FEW HOURS...WITH RADAR ECHOES SHOWING UP ALONG THE FOOTHILLS AND NORTHERN FRONT RANGE MOUNTAINS CORRELATING WELL. AS THE MAIN FRONT PUSHES DOWN LATER THIS MORNING AND UPWARD QG VERTICAL VELOCITY INCREASES...WILL SEE SNOW INCREASING ACROSS THE MOUNTAINS...URBAN CORRIDOR AND PALMER DIVIDE. AS THE SYSTEM PUSHES EAST...THE PRECIPITATION WILL SPREAD EAST ACROSS THE REST OF THE PLAINS. TEMPERATURES OVER THE PLAINS ARE EXPECTED TO GET INTO THE MID TO UPPER 30S EARLY ON TODAY BEFORE THEY DROP WITH THE COLD FRONT...THIS MAY ALLOW RAIN TO MIX IN WITH THE SNOW UNTIL AROUND NOON BEFORE TEMPERATURES FALL. THIS WILL LIMIT SNOW ACCUMULATIONS INITIALLY. SHORTLY AFTER NOON AS THE SYSTEM CONTINUES EAST...MOUNTAIN TOP FLOW WILL BECOME NORTHWESTERLY WHICH WILL BEGIN TO DECREASE SNOW OVER THE FOOTHILLS AND SOUTH PARK AS WELL AS THE URBAN CORRIDOR. THE BETTER INGREDIENTS WILL HAVE MOVED EAST OVER THE EASTERN PLAINS AS THE UPPER LOW MOVES INTO KANSAS. WINDS BEHIND THE COLD FRONT ARE EXPECTED TO INCREASE WITH GUSTS UP TO 40 MPH POSSIBLE OVER THE EASTERN PLAINS TO CAUSE AREAS OF BLOWING AND DRIFTING SNOW. THE BACK EDGE DEFORMATION ZONE IS PROGGED OVER THE NORTHEASTERN CORNER OF THE STATE...HAVE DECIDED TO UPGRADE THE WATCH TO A WINTER STORM WARNING AS CONFIDENCE HAS INCREASED FOR SIGNIFICANT ACCUMULATING SNOW...AS WELL AS REDUCED VISIBILITY IN BLOWING SNOW. 4 TO 8 INCHES OF SNOW ARE EXPECTED OVER SEDGWICK AND PHILLIPS...LOGAN AND WASHINGTON COUNTIES. RECENT HIGH RES MODELS HAVE BEEN SHOWING A SLIGHT TREND TO PUSH THIS MOISTURE BACK WEST A BIT FURTHER...MAY NEED TO EVALUATE AN ADVISORY FOR MORGAN..EASTERN ADAMS AND ARAPAHOE COUNTIES AND PERHAPS NORTHERN LINCOLN LATER TODAY. AS MOUNTAIN TOP FLOW REMAINS THE FAVORABLE NORTHWESTERLY DIRECTION THIS AFTERNOON AND INTO THE NIGHT...EXPECT OROGRAPHIC SNOW TO CONTINUE...HAVE THEREFORE EXTENDED THE ADVISORY FOR THE MOUNTAINS UNTIL 5AM MONDAY MORNING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 346 AM MST SUN DEC 14 2014 BACK EDGE DEFORMATION ZONE PRECIPITATION WILL BE DECREASING OVER THE NORTHEAST CORNER OF THE STATE THROUGH EARLY MONDAY MORNING AS DEEP STORM SYSTEM CONTINUES TO MOVE EAST. LOOK FOR ANY ADDITIONAL ACCUMULATIONS UNDER 1 INCH...BUT STILL SOME BLOWING SNOW WITH GUSTY NORTH/NORTHWEST WINDS. IN THE MOUNTAINS...SHOULD ALSO SEE LIGHT SNOW SHOWERS IN THE MORNING HOURS WITH FAVORABLE OROGRAPHICS BUT SHALLOW MOISTURE. THOSE TOO WILL BE DECREASING AS THE DAY PROGRESSES AS ATMOSPHERE CONTINUES TO DRY ACROSS THE STATE. ALONG THE FRONT RANGE URBAN CORRIDOR...A DOWNSLOPE COMPONENT IS EXPECTED TO BRING MORE SUNSHINE. HOWEVER...TEMPERATURES WILL BE AT OR BELOW NORMAL LEVELS FOR THE FORECAST AREA WITH COLD ADVECTION BEHIND TODAYS STORM SYSTEM. ADJUSTED TEMPS DOWN A BIT OVER THE NORTHEAST SECTIONS OF THE PLAINS FOR EXPECTED SNOW COVER. BY MONDAY NIGHT AND TUESDAY...AN UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER COLORADO. THERE IS SOME MOISTURE STILL ADVERTISED TO PUSH OVER THE STATE SO WILL KEEP A FEW LIGHT SNOW SHOWERS IN THE MOUNTAIN FORECAST. COOL SURFACE HIGH PRESSURE WILL REMAIN ANCHORED OVER THE CENTRAL AND NORTHERN PLAINS STATE SO SEE LITTLE IF ANY WARMING ON THE PLAINS AND A CONTINUATION OF TEMPS AT OR BELOW NORMAL. THE NEXT UPPER LEVEL TROUGH IS STILL EXPECTED TO REACH THE FORECAST AREA LATE WEDNESDAY INTO THURSDAY. THIS WILL BRING A CHANCE OF LIGHT SNOW ESPECIALLY TO THE MOUNTAINS. MOST OF THE ENERGY ASSOCIATED WITH THIS TROUGH WILL LIKELY STAY WELL TO THE SOUTH OF OUR FORECAST AREA. FRIDAY SHOULD FEATURE MAINLY DRY CONDITIONS WITH THE NEXT WEATHER DISTURBANCE POSSIBLY REACHING THE AREA TOWARD LATE SATURDAY OR SUNDAY. && .AVIATION...(FOR THE TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 346 AM MST SUN DEC 14 2014 AS THE SURFACE LOW OVER THE EASTERN PLAINS BEGINS SHIFTING SOUTH...LOW AND MID LEVEL WINDS HAVE BEGUN TO TURN NORTHERLY...WITH RADAR ECHOES SHOWING UP ALONG THE FRONT RANGE MOUNTAINS AND FOOTHILLS. THE MAIN FRONT...CURRENTLY UP IN CENTRAL WYOMING IS STILL EXPECTED INTO THE DENVER METRO AREA BY 15Z OR 16Z. WEST-SOUTHWEST WINDS OF 6-10 KTS AT DENVER AREA TERMINALS WILL BECOME NORTHWESTERLY AT 8-16KT JUST PRIOR TO THE PASSAGE OF A COLD FRONT. GUSTY NORTH-NORTHWEST WINDS OF 20-25KTS ARE EXPECTED WITH AND BEHIND THE FRONT. CIGS QUICKLY LOWER WITH ILS CIGS AND VSBYS BY 17Z IN COMBINATION WITH SNOW OR A RAIN/SNOW MIX. DURING THE AFTERNOON PRECIP SHOULD GO ALL SNOW WITH LIGHT ACCUMULATION BY EVENING. CONDITIONS SHOULD QUICKLY IMPROVE THROUGH SUNDAY EVENING AS THIS STORM SYSTEM MOVES AWAY FROM THE FRONT RANGE. EXPECT VFR CONDITIONS BY 12Z MONDAY MORNING...IF NOT BY 06Z. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON MST TODAY THROUGH 5 AM MONDAY FOR COZ048>051...LOGAN...WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES. WINTER WEATHER ADVISORY UNTIL 5 AM MST MONDAY FOR COZ031- 033-034...NORTHERN AND NORTH CENTRAL MOUNTAINS ABOVE 9000 FEET. && SHORT TERM...KRIEDERMAN LONG TERM...BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, Dec 13, 8:05 PM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 805 PM MST SAT DEC 13 2014 COZ030>051-150315- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 805 PM MST SAT DEC 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TONIGHT SNOW IS EXPECTED TO SPREAD OVER THE MOUNTAINS AFTER MIDNIGHT TONIGHT AS A WINTER STORM NEARS THE CENTRAL AND SOUTHERN ROCKIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PACIFIC STORM SYSTEM WILL BRING SNOW TO MOST OF NORTHEAST AND NORTH CENTRAL COLORADO ON SUNDAY. THE SNOW WILL CONTINUE TO SPREAD EAST ACROSS THE FRONT RANGE URBAN CORRIDOR IN THE MORNING AND THEN ACROSS THE EASTERN PLAINS BY SUNDAY AFTERNOON. TEMPERATURES WILL BE WARM ENOUGH FOR POSSIBLY EVEN A BIT OF LIGHT RAIN TO MIX IN AT TIMES IN LOWER ELEVATIONS OF THE EASTERN PLAINS. THERE WILL BE A THREAT OF MORE SIGNIFICANT SNOWFALL AND BLOWING SNOW WHERE TEMPERATURES ARE COLDER OVER THE PALMER DIVIDE...AS WELL AS THE NORTHEAST CORNER OF THE STATE LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. 3 TO 6 INCHES OF SNOW ARE POSSIBLE IN THOSE LOCATIONS. AT THIS TIME...MAINLY LIGHTER SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ALONG THE FRONT RANGE URBAN CORRIDOR. HOWEVER...THE TRACK OF THE STORM IS STILL SOMEWHAT UNCERTAIN SO STAY TUNED TO THE LATEST FORECASTS AND POTENTIAL SNOW ACCUMULATIONS. IN THE MOUNTAINS...TOTAL ACCUMULATIONS OF 4 TO 12 INCHES CAN BE EXPECTED FROM TONIGHT THROUGH SUNDAY NIGHT. MAINLY DRY WEATHER IS THEN EXPECTED MONDAY INTO WEDNESDAY. ANOTHER DISTURBANCE MAY BRING MAINLY LIGHT SNOW WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:22 PM MST | Winter Storm Watch | BOU | Logan, Phillips, Sedgwick, Washington | 7 hr |
Nearby
Winter Storm Warnings in Colorado, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.